Skelaxin-Neurontin-major fatigue!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23413
   Posted 8/9/2008 5:04 AM (GMT -7)   
I've been feeling much better after combining Skelaxin and Neurontin in addition to my epidural injections.  However, after I take my doses of Skelaxin and Neurontin I get struck with the most aweful fatigue!  It feels like I can just fall asleep no matter where I am or what I am doing.  I have been on Skelaxin for almost 3 weeks now and Neurontin for about 2 weeks.  I figured the fatigue will let up after my body got used to it.  But it doesn't seem to be improving.  So I did a little experiment yesterday, I skipped my afternoon dose of Skelaxin (did my morning and evening dose though) and I felt a 80% better.  But.......I paid for it with being stiff and a bit in pain so I don't think I can discontinue the Skelaxin.  Someone who has done this combo, please tell me that it will get better?!  How long will it be before my body gets accustomed to this med???
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Allegra~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~2nd epidural injection 8/14, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 


PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 8/9/2008 11:06 AM (GMT -7)   
Red,
I'm not sure it's a question of your body getting used to both meds combined, and that you will then not have the side effect of fatigue. But remember I'm not a doc!! But I'm on neurontin and that is a CNS depressant in itself. A muscle relaxant adds even more of that effect. I know right after my lumbar fusion I was put on a muscle relaxant round the clock and was also taking neurontin. I have since disocvered I cannot do both and funciton at all. I turn into a zombie. Except I do take a muscle relaxant at night with the neurontin to help me sleep. But if i take it during the day I either fall asleep or stare into space. I don't know about skelaxin specifically; I don't know if there are muscle relaxants that are less potent, but I think they'll all have some similar effect. I also don't know how it's being dosed; if it's "prn" you could try cutting back on the dose, or spacing them out. I'd also suggest not taking them at the same time as the neurontin. Talk with your doc, or maybe your pharmacist to see if either has any ideas you could try.

Good luck!

PaLady

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23413
   Posted 8/10/2008 5:51 AM (GMT -7)   
Thanks PaLady....I know this is a weird combination and that not many people take them together. Alot of people have never heard of Skelaxin...I don't know if it's because it's new or an older med. I tried Flexeril before that and talk about being zombfied! Ugh, I couldn't take that stuff even dispersed in lower mg's thru out the day. The Skelaxin I take is taken at 1 800mgs 3xs a day and the Neurontin is at 1 300mgs 3xs a day. I take 22 pills a day and I have them in my pill organizer because that is the only way I can keeep track of all of them. So even though it is difficult to take something outside the scheduled dosing of my other pills, I think I might give that a go. Wouldn't hurt right? :)
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Allegra~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~2nd epidural injection 8/14, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 


PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 8/10/2008 9:15 AM (GMT -7)   
Red,
As long as you're doing it within prescribed guidelines. SInce you said you felt 80% better when you didn't taken your afternoon dose of the muscle relax., that probably says it's the combination of them that's too much. I don't know anything about Skelaxin, but your neurontin dose is on the lower side (although I've found I was very sensitive to neurontin and had to move up very slowly - I used 100mg tablets for awhile until I got up to my 400mg 4X/day dose). As I'm thinking about it your body may get used to the neurontin some - although I think you can't negative its CNS depressant effects, especially when you're going to combine them.

I know how complicated this is! I think I counted and I'm around 15 or so pills a day and I hate it! I have to write them down to remember because they don't all fit in those organizers. I keep thinking I'd be much worse off without them....but there is no perfect solution for us, I fear, except leaning on eachother!

PaLady
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:31 PM (GMT -7)
There are a total of 2,731,793 posts in 300,964 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
351 Guest(s), 12 Registered Member(s) are currently online.  Details
imagardener2, countess18, Katerina-b, House_rocker, Skyy, Benjawood, Scaredy Cat, getting by, Todd1963, ChickNorris, poohcheez, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer